MAUDE Adverse Event Report: VARIAN MEDICAL SYSTEMS INTELLIBLATE MICROWAVE ABLATION SYSTEM CONSOLE; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

VARIAN MEDICAL SYSTEMS INTELLIBLATE MICROWAVE ABLATION SYSTEM CONSOLE; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number HIB0093
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Multiple Organ Dysfunction Syndrome (3261)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Ablation was performed at the site.No irregularities of ablation.Ablation was performed close to surgical anastomosis.Ablation was of expected size however it extended to the bowel causing bowel injury and requiring surgery- precision of injured bowel.Patient recovering well.
 
Additional Manufacturer Narrative
Varian received an initial report on (b)(6) 2025 regarding unexpected intelliblate ablation during a y90 salvage procedure.Additional details were obtained in person by varian staff at the customer site on (b)(6) 2025.According to the treating physician, ablation was performed at the site near a surgical anastomosis.The ablation zone was of expected size; however, it extended to the bowel, resulting in bowel injury and requiring surgical intervention.The patient is currently recovering following surgery.Investigation into device involvement, performance, and potential contributing factors is ongoing.
 
Event or Problem Description
The following details of the surgery were provided by the treating physician: ablation was performed at the site.No irregularities of ablation.Ablation was performed close to surgical anastomosis.Ablation was of expected size however it extended to the bowel causing bowel injury and requiring surgery- precision of injured bowel.Patient recovering well.
 
Additional Manufacturer Narrative
This supplemental provides details about how the surgery details were obtained and additional information obtained after the investigation was completed.The investigation and corresponding investigation codes were finalized at investigation closure on december 22, 2025.Corrected: b5 - describe event or problem has been updated to add a statement noting that information was provided by the treating physician.G1 - the manufacturer address is corrected.H6 - investigation codes have been added/updated to reflect the completed evaluation.Manufacturer narrative includes additional narrative related to investigation conclusion: varian received an initial report on october 28, 2025, regarding unexpected intelliblate ablation during a y90 salvage procedure.Additional details were obtained in person by varian staff at the customer site on november 25, 2025.The following details of the surgery were provided by the treating physician: ablation was performed at the site near a surgical anastomosis.The ablation zone was of expected size; however, it extended to the bowel, resulting in bowel injury and requiring surgical intervention.The patient is currently recovering following surgery.Investigation into the device determined the adverse event was not due to the performance of the intelliblate system and the xpa probes but appears to have resulted from the circumstance of the ablation case.

Brand Name
INTELLIBLATE MICROWAVE ABLATION SYSTEM CONSOLE
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
VARIAN MEDICAL SYSTEMS
9825 spectrum dr. bldg 2
austin TX 78717
Manufacturer Contact
nia van baalen
9825 spectrum dr
austin, TX 78717-1028
6504246833
MDR Report Key23660864
Report Number3008262715-2025-00004
Device Sequence Number18412582
Product Code NEY
UDI-Device Identifier00810563022278
UDI-Public(01)00810563022278(11)250103
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHIB0093
Device Lot NumberINT0086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown